MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT115BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Vessel perforation is included as possible complication in the instructions for use (ifu) for the indigo aspiration system.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.H3 other text : placeholder.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent a thrombectomy procedure in the right interlobar segment, right middle lobe, and right lower lobe using an indigo system flash aspiration catheter (flash catheter) and a non-penumbra sheath.It was reported that during the procedure, there was difficulty advancing the flash catheter and sheath due to the tortuosity of the pulmonary artery with an acute angle coming from the right ventricular outflow tract (rvot).After completion of the procedure, while removing the aspiration catheter, the patient started to experience nausea and lost consciousness and began experiencing pulmonary embolism (pe) cardiac arrest.The physician performed cardiopulmonary resuscitation (cpr) and cardiac anesthesia.It was reported that a computed tomography (ct) surgery and extracorporeal membrane oxygenation (ecmo) team were called in.The physician then decided to perform an open surgery repair for concerns of a right ventricular (rv) perforation and cardiac tamponade.The ct surgery team performed an urgent sternotomy and noted an injury to the right ventricular outflow tract (rvot).It was also reported that an injury was seen in the right ventricle (rv) which was caused by one of the drains during placement.The site of the injuries was repaired primarily with pledgeted suture.The access site of the femoral artery was repaired with good distal pulses.Hemodynamics were adequate and the patient remained on some inotropic support.The sternum was closed with parasternal wires and then layer by layer approach to skin and subcutaneous tissues.The patient was transferred to the intensive care unit (icu) and then discharged to an extended care facility.The rv injury was reported to be a serious adverse event with a probable relationship to the flash catheter and a definite relationship to the index procedure.
 
Additional Manufacturer Narrative
Please note that the following sections were updated based on additional information received from penumbra clinical team on (b)(6) 2024: 1.Section d.Box 4.Lot #, 2.Section d.Box 4.Catalog#, 3.Section d.Box 4.Expiration date, 4.Section d.Box 4.Unique identifier, 4.Section h.Box 4.Device manufacture date.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18548427
Report Number3005168196-2024-00031
Device Sequence Number7780372
Product Code QEW
UDI-Device Identifier00815948024892
UDI-Public815948024892
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Catalogue NumberLITNGFHT115BER
Device Lot NumberF00005554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Date Report Sent to FDA01/01/2005